MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523RNAB
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 01/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer reported via phone call that they experienced high blood glucose level.The customer had not reported any symptoms and was treated with injections.Customer's blood glucose value was 346 mg/dl at time of incident.Customer's current blood glucose value was 89 mg/dl.Customer stated that they had highs and everything looks good and there does not appear to be air in his air bubbles.Troubleshooting was performed.Customer was neither in emergency room, nor admitted into hospital, nor was emergency medical service dispatched as a result of high blood glucose.Customer stated that pump is under delivering and is treating for high blood glucose level and the blood glucose level wont not go down even while entering in extra insulin already changed insulin vial and checked set.The drive support cap appeared normal.Customer declined to check for the presence of leaks or air bubbles in the tubing/reservoir.Customer declined to check for possible site/insulin issues.Customer was explained about the 2 high blood glucose rule.Customer was advised to change the infusion set, reservoir and insulin and to treat per healthcare professional's recommendation.The product was not returned for analysis.
 
Additional Manufacturer Narrative
Pump passed all functional testing including the displacement, operating current, unexpected restart error test, rewind, basic occlusion test, occlusion test, prime, excessive no delivery test and passed the delivery accuracy test.Pump received with cracked battery tube threads, cracked lcd window, minor scratched lcd window, cracked reservoir tube lip, cracked case display window corner, stained end cap sticker, stained address/serial number label, cracked belt clip slot and cracked case reservoir tube window corner.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key7204664
Report Number3004209178-2018-44608
Device Sequence Number904937
Product Code OYC
UDI-Device Identifier00643169476462
UDI-Public(01)00643169476462
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-523RNAB
Device Catalogue NumberMMT-523RNAB
Device Lot NumberA0523RNABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight151